Posted by sukarno on November 14, 2007, at 3:52:28
In reply to Re: serotonin , dopamine and estrogen, posted by douglass on November 13, 2007, at 17:56:03
I wonder if that's why Stablon doesn't boost libido very much, but also doesn't lower it. It is serotonergic but also slightly dopaminergic. So you have one aspect of it trying to dampen libido and the other trying to raise it.
A big problem with folks on antidepressants (especially SSRIs) is the loss of libido. This can be permanent in some cases as there are case reports already and support groups on the internet for people with post-SSRI sexual dysfunction.
Drug companies and doctors would say this is because of depression, and although depression can lower libido, one would think the libido would come back to normal when the antidepressant effect kicked in and restored a somewhat normal mood.
No one should be forced to lose something in order to gain something. Losing libido in order to be depression-free is not an option and never will be an option for me. I probably speak for a lot of folks when I say that.
This is why amineptine is such a great antidepressant: it works so well and also does not dampen libido. If anything, it gives it a boost.
I would say that if you are married, definitely do not take SSRIs. That could ruin a marriage, especially if you ended up with permanent sexual dysfunction.
Having said that, if the depression is so bad that you can't live your life anymore and SSRIs are the only options, then I guess one would have to take the SSRI, but hopefully only for the short term because of the sexual toxicity.